MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND E/P PACK; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND E/P PACK; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number S5 E/P PACK
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the s5 system.The incident occurred in japan.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that during procedure all roller pumps of a s5 console were turned off and on by themselves.The procedure was then completed without any problems.There was no patient injury.
 
Additional Manufacturer Narrative
H11: through follow-up communication, livanova learned that s5 system panel was properly working when the problem occurred.In addition, it was confirmed that a potential equalization cable was not installed.As per s5 hlm instruction for use, it is strongly recommended to check the operating theatre and the ambient of the operating theatre for emissions of high frequency emitting devices and to always have connected the potential equalization cable to earth.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: following the cleaning and disinfection process, the device was tested, and the reported event could not be reproduced.After performing all the functional tests with positive results, unit was sent back to customer in its expected functions.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: the affected ep pack was tested at manufacturing site, without finding any issue.After performing all the functional tests with positive results, the ep pack was sent back to customer in its expected functions.Log files gathered from s5 hlm roller pumps were analysed, reporting watchdog reset and can-bus interruption.The watchdog reset is a designed protective function: if the system detects an exception on the can bus signal, it performs a reset to prevent the exception to propagate and affect subsystems functionality.Can-bus timeout message indicates that the connection of the can bus to the pump has been temporary interrupted by an exception, and therefore the pump cannot be controlled by the hlm system.Based on full system product analysis, a hardware failure can be excluded.Considering that, according to s5 hlm instruction for use: a potential equalization cable must be connected to earth and, if it is essential to use the s5 system very close to other electrical equipment, it is prudent to determine, by observation, if the performance of either product is affected by unintended electromagnetic coupling (i.E.: high frequency devices in use in the operating room), this case was re-evaluated as not reportable, since no livanova device malfunction occurred.The most likely root cause of the event can be traced back to user error leading to an external interference from an high frequency unknown device.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
E/P PACK
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key22069798
Report Number9611109-2025-90136
Device Sequence Number9338172
Product Code DTQ
UDI-Device Identifier04033817900832
UDI-Public(01)04033817900832(11)180820
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS5 E/P PACK
Device Catalogue Number28-98-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer09/17/2025
11/10/2025
01/20/2026
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date10/15/2025
12/09/2025
02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown